Severe bradycardia induced by sofosbuvir and amiodarone which resolved after the discontinuation of both drugs

Chikako Monoe, Hiroyasu Shimizu, Kanae Kitaguchi, Hiraku Funakoshi

Research output: Contribution to journalArticlepeer-review

Abstract

Amiodarone, prescribed for cardiac conditions, including dysrhythmia, is associated with bradycardia. However, few reports have demonstrated that bradycardia is observed when amiodarone is used in combination with sofosbuvir, a direct-acting antiviral drug for chronic hepatitis C. We herein report the case of a male patient in his 70s with chronic atrial fibrillation and prostatic hyperplasia and was also taking amiodarone, who experienced severe bradycardia and syncope a day after taking sofosbuvir and ribavirin for chronic hepatitis C. After discontinuing amiodarone, ribavirin, and sofosbuvir, bradycardia did not recur. Therefore, we must consider drug interactions between amiodarone and sofosbuvir in patients with severe bradycardia.

Original languageEnglish
Pages (from-to)2619-2622
Number of pages4
JournalInternal Medicine
Volume59
Issue number20
DOIs
Publication statusPublished - 15-10-2020
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Fingerprint

Dive into the research topics of 'Severe bradycardia induced by sofosbuvir and amiodarone which resolved after the discontinuation of both drugs'. Together they form a unique fingerprint.

Cite this